Alert archive / Tennessee / River Flood Warnings in 2011
River Flood Warning 84, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Jul 8, 2011, 8:46 AM CDT for Crockett County, Dyer County, Lauderdale County, Tennessee. It took effect at Jul 8, 2011, 9:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2011, 8:46 AM CDT (13:46 UTC)
- In effect from
- Jul 8, 2011, 9:00 AM CDT
- Expired
- Jul 8, 2011, 1:02 PM CDT
- In force
- 4 hr
- Issued by
- NWS Memphis, TN
- Flood severity
- Minor
Counties Crockett County, TN, Dyer County, TN, Lauderdale County, TN
The radar
The Memphis radar (KNQA), 73 km from the middle of the area, began a volume at 13:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Fork Forked Deer River near Halls (HLST1).
- Action stage
- 8.5 ft
- Minor stage
- 9 ft
- Moderate stage
- 13.5 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
751 WGUS44 KMEG 081346 FLWMEG BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 846 AM CDT FRI JUL 8 2011 THE NATIONAL WEATHER SERVICE HAS ISSUED A FLOOD WARNING FOR THE S.F. FORK FORKED DEER RIVER AT HALLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FOLLOWUP FLOOD STATEMENT WILL BE ISSUED LATER TODAY. THE RIVER WILL JUMP UP TO FLOOD STAGE OF 9 FEET THIS MORNING BUT FALL RAPIDLY. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && TNC033-045-097-082000- /O.NEW.KMEG.FL.W.0084.110708T1400Z-110708T2000Z/ /HLST1.1.ER.110708T1400Z.110708T1400Z.110708T1400Z.NO/ 846 AM CDT FRI JUL 8 2011 THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A * FLOOD WARNING FOR THE S.F. FORK FORKED DEER RIVER NEAR HALLS * FROM THIS MORNING FRIDAY JULY 8 UNTIL THIS AFTERNOON. * AT 8 AM FRIDAY THE STAGE WAS 8.7 FEET AND RISING. * MINOR FLOODING IS FORECAST. * MAXIMUM FORECAST STAGE OF 9.0 FEET THIS MORNING. THEN DROPPING QUIKLY. * FLOOD STAGE IS 9.0 FEET. AT 9.0 FEET, FARM LAND NEAR THE RIVER IS FLOODED. $$
1 follow-up statement
736 WGUS84 KMEG 081802 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 102 PM CDT FRI JUL 8 2011 THE FLOOD WARNING HAS BEEN CANCELLED FOR THE S.F. FORK FORKED DEER RIVER AT HALLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... NO FURTHER RIVER STATEMENT WILL BE ISSUED UNTIL CONDITIONS WARRANT. FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS AND LAKES AHPS UNDER CURRENT CONDITIONS. DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN. STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE LATEST RIVER INFORMATION. && TNC033-045-097-081832- /O.CAN.KMEG.FL.W.0084.000000T0000Z-110708T2000Z/ /HLST1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 102 PM CDT FRI JUL 8 2011 FORECAST INFORMATION FOR S.F. FORK FORKED DEER RIVER NEAR HALLS * AT 12 PM FRIDAY THE STAGE WAS 7.9 FEET AND FALLING. * NO FLOODING IS CURRENTLY FORECAST. * FLOOD STAGE IS 9.0 FEET. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Jul 8, 6:34 AM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Jul 8, 6:34 AM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 634 AM CDT FRI JUL 8 2011 .DISCUSSION... UPDATED FOR AVIATION DISCUSSION. && .PREV DISCUSSION... /ISSUED 456 AM CDT FRI JUL 8 2011/ DISCUSSION... THUNDERSTORM COMPLEX THAT PRODUCED WIND DAMAGE IN NORTHEAST ARKANSAS EARLY THIS MORNING HAS WEAKENED AS IT SLOWLY PUSHES SOUTHEAST. CONTINUED MOIST LOW LEVELS IN THE WAKE OF THE CONVECTION HAVE HINDERED ANY WELL ORGANIZED COLD POOL DEVELOPMENT. A WEAKENING LLJ WILL CONTINUE TO FEED THE COMPLEX THROUGH THE MORNING PRODUCING COPIUS AMOUNTS OF RAINFALL ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING. AREAS ACROSS NORTHEAST ARKANSAS IN THE WAKE OF THIS SYSTEM ARE SEEING PATCHY FOG THIS MORNING AS DEWPOINT DEPRESSIONS LESSEN. A WEAK COLD FRONT WILL SLOWLY SAG TO THE SOUTH THROUGH THE DAY AND SHOULD PROVIDE A FOCUS FOR AFTERNOON SHOWER AND THUNDERSTORM DEVELOPMENT...MAINLY SOUTH OF INTERSTATE 40 IN TENNESSEE AND ACROSS NORTHEAST MISSISSIPPI. NOT CONFIDENT THAT DEVELOPMENT WILL BE WIDESPREAD AS CONVECTIVE TEMPERATURES MAY NOT BE REALIZED EVERYWHERE. HOWEVER WITH LIFTED INDICES PROGGED IN THE -5 TO -6C RANGE WITH SBCAPE VALUES AT 3000+ J/KG...WEAK SURFACE FORCING SHOULD EASILY PRODUCE SCATTERED THUNDERSTORM DEVELOPMENT...SOME OF WHICH MAY BE STRONG TO POSSIBLY SEVERE. MAIN THREATS WILL BE LOCALIZED GUSTY WINDS ALONG WITH FLASH FLOODING AS PWAT VALUES WILL CONTINUE TO RUN NEAR 2 INCHES. PRECIPITATION SHOULD EXIT THE MIDSOUTH BY LATE TONIGHT. BY SATURDAY A MAJOR PATTERN CHANGE WILL COMMENCE. STRONG UPPER RIDGING WILL BEGIN TO BUILD INTO THE MIDSOUTH FROM THE WEST. THE RIDGE WILL BE CENTERED FIRMLY ACROSS THE MIDSOUTH THROUGH MUCH OF THE UPCOMING WEEK. THIS WILL DRY THE AREA OUT AS WELL AS BRING A RETURN TO SUMMER TIME HEAT AND HUMIDITY. WOULD NOT BE SURPRISED TO SEE SEVERAL LOCATIONS TOP THE 100 DEGREE MARK. UNFORTUNATELY LOW LEVEL MOISTURE PROFILES WILL ALSO REMAIN HIGH DURING THIS PERIOD WHICH BRINGS DANGEROUS HEAT INDEX VALUES INTO PLAY. HEAT ADVISORIES WILL BE NEEDED LATE IN THE WEEKEND INTO EARLY NEXT WEEK...POSSIBLY EVEN EXCESSIVE HEAT WARNINGS AS SOME AREAS COULD SEE HEAT INDEX READINGS AS HIGH AS 110 DEGREES. LONG RANGE MODELS TEND TO DIVERGE FROM MIDWEEK ON WITH REGARD TO THE EVOLUTION OF THE UPPER RIDGE. THE GFS DEPICTS A BREAKING DOWN OF THE RIDGE AS SURFACE HIGH PRESSURE OVER THE GREAT LAKES SHOVES A BACKDOOR COLD FRONT INTO THE AREA LATE WEDNESDAY. THE ECMWF ON THE OTHER HAND HOLDS THE UPPER RIDGE FIRMLY IN PLACE OVER THE REGION KEEPING THE AREA DRY WITH OPPRESSIVE HEAT CONTINUING THROUGH THE END OF THE WEEK. HOPEFULLY IN THE DAYS AHEAD THE GFS WILL BECOME THE MORE FAVORED LONG TERM SOLUTION. CCD && .AVIATION... FOR 12Z TAF CYCLE CONVECTIVE ACTIVITY STILL ACROSS MUCH OF NORTH MISSISSIPPI. CONVECTION SEEMS WEAKER THAN OVERNIGHT SO WILL NOT LOWER TUPELO AS FAR AS OTHER SITES WENT DOWN IN VISIBILITY. AS FOR THE REST OF THE DAY...THE ATMOSPHERE IS UNSTABLE AND THE POSSIBILITY OF THUNDERSTROMS WILL EXIST...HOWEVER...FOR ALL BUT TUPELO /THAT IS MEMPHIS...JONESBORO AND JACKSON...TENNESSEE/ RAIN CHANCES ARE LOW ENOUGH NOT TO MENTION IN THE TAF. PLACED CB IN TAF WHEN THUNDERSTORMS ARE POSSIBLE. TLSJR && .PRELIMINARY POINT TEMPS/POPS... MEM 92 74 95 76 / 30 10 10 10 MKL 89 70 92 72 / 20 10 10 10 JBR 90 72 93 73 / 20 10 10 10 TUP 92 72 95 72 / 30 20 10 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jul 8, 5:05 AM CDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 505 AM CDT FRI JUL 8 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-091215- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 505 AM CDT FRI JUL 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ALONG AND SOUTH OF INTERSTATE 40 IN TENNESSEE AND ALONG AND NORTH OF A FULTON TO HARMONTOWN TO SOUTHAVEN MISSISSIPPI LINE. A COLD FRONT MOVING INTO THE AREA WILL RESULT IN SCATTERED THUNDERSTORMS. ANY THUNDERSTORM THAT BECOMES SEVERE WILL BE CAPABLE OF PRODUCING DAMAGING WINDS. HEAVY RAINFALL AND ISOLATED FLASH FLOODING WILL ALSO BE A CONCERN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY VERY HOT AND HUMID WEATHER WILL RETURN TO THE MIDSOUTH STARTING SUNDAY AND CONTINUING THROUGH MUCH OF NEXT WEEK. HEAT INDEX VALUES WILL LIKELY EXCEED 105 DEGREES AND MAY APPROACH 110 DEGREES. HEAT ADVISORIES OR WARNINGS MAY BE NEEDED STARTING SUNDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT...AND LAW ENFORCEMENT OFFICIALS IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED THIS AFTERNOON MAINLY ACROSS NORTHEAST MISSISSIPPI AND SOUTHWEST TENNESSEE. CCD
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 11:33 PM CDT | Severe Thunderstorm Warning | MEG | Lake | 42 min |
| Jul 7, 11:53 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lauderdale | 28 min |
| Jul 8, 3:42 PM CDT | Heat Advisory | MEG | Carroll, Chester, Crockett, Decatur, Dyer, Fayette and 14 more | 46 hr |
Nearby
River Flood Warnings in Tennessee, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.